I had the above and had external radiation in my vagina and brachytherapy. I wondered if anyone has had severe effects of the radiation in their rectum?
Interested in more discussions like this? Go to the Gynecologic Cancers Support Group.
Hi @jeanadair123, sorry to hear that you're experiencing side effects from radiation. Can you describe the side effects you're having?
i'd like to invite @goldengirl2 and @bluemeade7 into this discussion, they had brachytherapy for uterine papillary carcinoma and may have tips about side effects from radiation to share.
I did not have radiation just surgery and 6 rounds of chemo
I had radiation January of 2018. The after effect of the radiation on my rectumwas excruciating the dr gave me protofoam and butt cream plus a variety of other things nothing helped it just took months to go away and heal. When I went to see my gastroenterologist I mentioned this and he gave me nifedipine what a life saver. But recently it came back I just wondered if anyone else had had the same problem? Burning and pain when I have a bowel movement. Also I am using the dilator but lately I had to go to a smaller size as it was getting painful to insert.
Jump to this post
After 3 rounds of brachytherapy I had diarrhea, but only 1 horrible painful day. It gradually went away. I did not have any lasting side effects so far, but I understand that some can develop years later. My bowel problems slowly resolved, but it is still a new normal for me. I am sorry that you are going through this.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In